Alert archive / Florida / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 35, NWS Miami, FL

June 7, 2004Collier County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 7, 2004, 4:12 PM EDT for Collier County, Florida. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2004, 4:12 PM EDT (20:12 UTC)
Expired
Jun 7, 2004, 5:15 PM EDT
In force
63 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Collier County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2004-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1699 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2004-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1699 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
980 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

822 
WUUS52 KMFL 072012
SVRMIA
FLC021-072115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
411 PM EDT MON JUN 7 2004

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL COLLIER COUNTY IN SOUTH FLORIDA.

* UNTIL 515 PM EDT

* AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A DEVELOPING SEVERE THUNDERSTORM OVER CENTRAL COLLIER              
  COUNTY...MOVING SOUTHWEST AT 5 TO 10 MPH.

* THE STORM WILL AFFECT...
  NORTH BLOCKS GOLDEN GATE BY 440 PM EDT.
  ORANGE TREE BY 445 PM EDT.
  SOUTH BLOCKS GOLDEN GATE BY 515 PM EDT.

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 2618 8135 2633 8147 2622 8174 2603 8159

$$

GR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 1:10 PM EDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jun 7, 1:10 PM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
110 PM EDT MON JUN 7 2004

.DISCUSSION...THUNDERSTORM ACTIVITY AT THIS TIME IS CONCENTRATED
ACROSS THE FAR SOUTHERN PORTION OF THE SERVICE AREA...AS WELL AS
ACROSS INLAND AREAS OF PALM BEACH COUNTY. EARLIER STORMS IN THE FT.
LAUDERDALE-MIAMI METRO AREAS TEMPORARILY STABILIZED THE ENVIRONMENT.
HOWEVER...EXPECT RECOVERY THROUGH LATE AFTERNOON...WITH MORE STORM
DEVELOPMENT INTO THE EARLY EVENING HOURS...SOME AFFECTING THE
EASTERN METRO AREAS AGAIN.

EASTERLY FLOW BUILDS IN A BIT TOMORROW AS THE LOW LEVEL RIDGE SLIDES
NORTHWARD. THEREFORE...EXPECT THE EAST METRO AREAS TO HAVE MID-LATE
MORNING TSRA ACTIVITY WITH IMPROVING CONDITIONS IN THE AFTERNOON.
INTERIOR SOUTH FLORIDA WILL SEE PEAK CONVECTION IN COLLIDING SEA
BREEZE BOUNDARIES DURING THE AFTERNOON.

A LOW LEVEL PERTURBATION SEEN IN SATELLITE IMAGERY...EXTENDING FROM
SOUTH OF HISPANIOLA NORTHEASTWARD TO NORTH OF PUERTO RICO WILL
CONTINUE TO MOVE NORTHWESTWARD. GFS SHOWS THIS FEATURE CROSSING
SOUTH FLORIDA TUESDAY NIGHT...WITH DECENT OMEGA NOTED ON AND EAST OF
ITS AXIS. GOES DERIVED PWAT SATELLITE DATA INDICATE HIGHER PWAT AIR
CONTAINED WITH THIS FEATURE...SO AGREE WITH HIGHER MAV POPS FOR
EASTERN AREAS TUESDAY NIGHT-EARLY WED...AND WENT CLOSE TO THESE
NUMBERS.

&&

.MARINE...PREVAILING WINDS NEXT SEVERAL DAYS WILL BE ESE 10-15
KNOTS. THIS WILL RESULT IN ATLANTIC SEAS 2-4 FEET. GULF SEAS WILL
REMAIN LOW NEAR SHORE...AND 2-3 FEET OFF SHORE.
&&

.FIRE WEATHER...NO PROBLEMS. BENEFICIAL RAINS SEEN IN MANY AREAS.
&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 75 88 76 88 / 30 40 40 40
FORT LAUDERDALE 76 87 77 88 / 30 40 40 40
MIAMI           78 88 78 89 / 30 40 40 40
NAPLES          73 90 72 90 / 30 50 20 40
&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.

&&

DG
Hazardous weather outlook, Jun 7, 11:19 AM EDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
1119 AM EDT MON JUN 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA

FLZ068-072-074-072200-
BROWARD METROPOLITAN-DADE METROPOLITAN-PALM BEACH EASTERN-
1119 AM EDT MON JUN 7 2004

.DAY ONE...THIS AFTERNOON

...LIKELY RISK OF LIGHTNING IN POSSIBLE STRONG THUNDERSTORMS...

A WEAK TROPICAL WAVE MOVING ACROSS SOUTH FLORIDA TODAY WILL
GENERATE NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THE
THUNDERSTORMS COULD BE STRONG PRODUCING GUSTY WINDS...LOCALLY
HEAVY RAIN AND POSSIBLE SMALL HAIL. THE MAIN HAZARD WILL BE
THE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE DEVELOPMENT OF THUNDERSTORMS WILL BECOME AN ALMOST DAILY
OCCURRENCE. AT THIS TIME...LIGHTNING STRIKES WILL BE THE MAIN
HAZARD.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

BAXTER

In the hours before

Special weather statement, Jun 7, 1:17 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
117 PM EDT MON JUN 7 2004

FLZ075-071817-
MAINLAND MONROE-
117 PM EDT MON JUN 7 2004

...STRONG THUNDERSTORMS OVER THE MAINLAND MONROE COUNTY...

STRONG THUNDERSTORMS OVER MAINLAND MONROE COUNTY WILL REMAIN NEARLY
STATIONARY NEAR THE WILDERNESS WATERWAY THROUGH 120 PM. THE
THUNDERSTORMS CAN PRODUCE WIND GUSTS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...HEAVY RAINFALL...AND SMALL HAIL. IF YOU SEE ANY
LIGHTNING OR HEAR THUNDER MOVE INTO A STURDY BUILDING UNTIL THE
STORMS HAVE PASS.

REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND
THEY WILL RELATE IT THE NATIONAL WEATHER OFFICE.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.

BAXTER
Special weather statement, Jun 7, 1:42 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
142 PM EDT MON JUN 7 2004

FLZ071-071842-
WESTERN BROWARD-
142 PM EDT MON JUN 7 2004

..STRONG THUNDERSTORMS OVER THE WESTERN BROWARD COUNTY...

STRONG THUNDERSTORMS OVER WESTERN BROWARD COUNTY BETWEEN HIGHWAY 27
AND SAWGRASS EXPRESSWAY WILL SLOWLY DRIFT SOUTH TO SOUTHWEST THROUGH
245 PM. THE THUNDERSTORMS CAN PRODUCE WIND GUSTS UP TO 50
MPH...FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...AND SMALL
HAIL. IF YOU SEE ANY LIGHTNING OR HEAR THUNDER MOVE INTO A STURDY
BUILDING UNTIL THE STORMS HAVE PASS.

REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND
THEY WILL RELATE IT THE NATIONAL WEATHER OFFICE.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.

BAXTER
Special weather statement, Jun 7, 2:03 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
203 PM EDT MON JUN 7 2004

FLZ072-071903-
BROWARD METROPOLITAN-
203 PM EDT MON JUN 7 2004

..STRONG THUNDERSTORMS OVER THE WESTERN METRO BROWARD COUNTY...

STRONG THUNDERSTORMS OVER WESTERN METRO BROWARD COUNTY BETWEEN HCORAL
SPRINGS AND PEMBROKE PINES ALONG SAWGRASS EXPRESSWAY WILL SLOWLY
DRIFT SOUTH TO SOUTHWEST THROUGH 300 PM. THE THUNDERSTORMS CAN
PRODUCE WIND GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...HEAVY RAINFALL...AND SMALL HAIL. IF YOU SEE ANY LIGHTNING
OR HEAR THUNDER MOVE INTO A STURDY BUILDING UNTIL THE STORMS HAVE
PASS.

REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND
THEY WILL RELATE IT THE NATIONAL WEATHER OFFICE.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.

BAXTER
Special weather statement, Jun 7, 2:14 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
214 PM EDT MON JUN 7 2004

FLZ070-075-071845-
EASTERN COLLIER-MAINLAND MONROE-
214 PM EDT MON JUN 7 2004

...STRONG THUNDERSTORMS ALONG TAMIAMI TRAIL NEAR MONROE STATION...

AT 215 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM DRIFTING
SOUTHWARD...AFFECTING AREAS NEAR MONROE STATION ALONG TAMIAMI TRAIL.
THIS THUNDERSTORM WILL PRODUCE GUSTY WINDS TO 40 MPH ALONG WITH
SMALL HAIL. DANGEROUS CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL
WILL ACCOMPANY THIS STORM AS WELL. IF THIS STORM CONTINUES TO
INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL THEN BE ISSUED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

57
Special weather statement, Jun 7, 3:18 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
318 PM EDT MON JUN 7 2004

FLZ074-071945-
DADE METROPOLITAN-
318 PM EDT MON JUN 7 2004

...STRONG STORM IN NORTHERN MIAMI-DADE COUNTY...

AT 318 PM...WEATHER SERVICE WEATHER RADAR INDICATED A STRONG STORM
IN NORTH CENTRAL MIAMI-DADE COUNTY...SOUTHWEST OF THE INTERSECTION
OF KROME AVENUE AND HIGHWAY 27. ALTHOUGH MAINLY OVER A RURAL
AREA...THIS STORM IS CAPABLE OF PRODUCING STRONG GUSTS TO 50
MPH...HEAVY DOWNPOURS...FREQUENT LIGHTNING AND SMALL HAIL. MOTORISTS
ON THE NORTHERN END OF KROME AVENUE WILL CONTINUE TO SEE HEAVY
RAINFALL AND FREQUENT LIGHTNING ON THE PERIPHERY OF THIS STORM. IF
THE STORM DEVELOPS FURTHER...A WARNING WILL BE ISSUED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Special weather statement, Jun 7, 4:03 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
403 PM EDT MON JUN 7 2004

FLZ070-072045-
EASTERN COLLIER-
403 PM EDT MON JUN 7 2004

...STRONG THUNDERSTORM OVER NORTH CENTRAL COLLIER COUNTY...

STRONG THUNDERSTORMS WILL BE MOVING SLOWLY SOUTHWEST OVER NORTH
CENTRAL COLLIER COUNTY JUST NORTH OF I 75 NORTHWEST OF MILES CITY.
EXPECT WIND GUSTS TO 40 MPH...SMALL HAIL AND VERY DANGEROUS AND
FREQUENT LIGHTNING.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR
YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SIGNIFICANT WEATHER.

GR

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:52 AM EDTSpecial Marine WarningMFL53 min
Jun 7, 12:59 PM EDTSevere Thunderstorm WarningMFLPalm Beach46 min
Jun 7, 2:14 PM EDTSevere Thunderstorm WarningMFLBroward61 min
Jun 7, 2:22 PM EDTSevere Thunderstorm WarningMFLCollier53 min
Jun 7, 2:41 PM EDTSevere Thunderstorm WarningMFLCollier64 min
Jun 7, 3:53 PM EDTSpecial Marine WarningMFL52 min

Nearby

Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.